Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Sep 9, 2021, 6:11 PM EDT for Lorain County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2021, 6:11 PM EDT (22:11 UTC)
- Expired
- Sep 9, 2021, 6:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.50 in
- Wind
- 30
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 29 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715
WWUS81 KCLE 092211
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
611 PM EDT Thu Sep 9 2021
OHZ010-092245-
Lorain OH-
611 PM EDT Thu Sep 9 2021
...A strong thunderstorm will impact portions of southwestern Lorain
County through 645 PM EDT...
At 610 PM EDT, Doppler radar was tracking a strong thunderstorm over
Amherst, or near Vermilion, moving southeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elyria, Amherst, Grafton, Wellington, Oberlin, Lagrange, Penfield,
South Amherst and Pittsfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4142 8219 4120 8199 4120 8207 4117 8208
4113 8227 4139 8228
TIME...MOT...LOC 2210Z 336DEG 23KT 4137 8224
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Sep 9, 4:06 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 9, 4:06 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 406 PM EDT Thu Sep 9 2021 .SYNOPSIS... A trough remains over the area through tonight, before moving east of the area Friday as a ridge begins to build into the region from the west. The ridge will influence the region through at least Saturday. && .NEAR TERM /THROUGH FRIDAY NIGHT/... A trough swings through the area this evening and PoPs will ramp up over the next few hours. The best chance of precip will be in the snowbelt region of Northeast Ohio and Northwest Pennsylvania due to the northwesterly flow over Lake Erie tapping into the moisture of the lake. Have received a few reports of funnels over Lake Erie and perhaps a few cold air funnels as showers come ashore due to cold air aloft, but don't expect any cold air funnels over land to reach the surface. See marine discussion for details on the potential for waterspouts. Small hail and perhaps a few rumbles of thunder are possible within any robust showers that develop late this afternoon and early this evening. Lake-enhanced rain shower chances continue in the snowbelt region through this evening and should begin to taper off overnight as the trough axis shifts east and high pressure begins to build in from the west. Expect dry weather by Friday afternoon and most areas should see sunshine during the afternoon. Temperatures will be a few degrees warmer in western zones Friday as the high begins to build in, with highs potentially reaching the upper 70s. Highs should be in the upper 60s to low 70s elsewhere. Lows will be in the 50s each night, although Northwest Ohio and the immediate Lake Erie shorelines should remain in the upper 50s Friday night. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Breezy conditions are expected on Saturday as southwesterly winds bring warmer conditions back to the region. Warm conditions then continue into Sunday as the cold front sags southward toward Lake Erie. There could be isolated thunderstorms over the lake into NW PA late Sunday afternoon into the evening as the front attempts to cross the lake. Temperatures will be above seasonal averages through the weekend. && .LONG TERM /MONDAY THROUGH THURSDAY/... Frontal boundary will stall over the region by Monday but looks as if it will attempt to move quickly northward as a warm front. Most locations will remain dry on Monday but we will need to watch for isolated thunderstorms across extreme NE OH into NW PA. A much stronger cold front and its associated upper level trough will move into the area Tuesday night into Wednesday. The best chances of thunderstorms looks to be on Wednesday. Once again there is uncertainty on how far south this boundary will make it before stalling Wednesday night into Thursday. Temperatures remain well above seasonal averages through the long term. && .AVIATION /18Z Thursday THROUGH Tuesday/... Lake effect cloud cover will provide a scattered to broken mid- level cloud deck through at least the first half of the forecast period, but in general VFR conditions should prevail. Although there's still uncertainty in how low ceilings will be, the best chance of any non-VFR ceilings will be within showers at KCLE/KYNG/KERI this afternoon into this evening. Can't rule out a few rumbles of thunder, although confidence is too low to include in the TAF at this time. Ceilings should begin to scatter out/lift as moisture decreases late tonight into early Friday morning. Northwesterly winds at 10 to 15 knots with occasional gusts to 20 knots are expected through late this evening, before decreasing below 10 knots all all terminals except KERI, which will likely stay at 10 to 15 knots through the overnight period. Outlook...Non-VFR possible with isolated showers/thunderstorms Sunday afternoon through Tuesday. && .MARINE... West to northwest winds will continue over the lake into Friday morning. Speeds will be strongest late this afternoon into the evening at 15 to 20 knots then decreasing into Friday morning. Waves will hover in the 3-4 foot range through the evening which is very close to small craft advisory criteria. For now will hold off on issuing the product and let later shifts monitor. As a surface trough slides across the lake late this afternoon into the evening there will be chances of showers, maybe a thunderstorm. Main concern around the showers will be the increased chances of waterspouts. The waterspout potential persists into Friday morning. High pressure rides northward from the Ohio River Valley on Friday with lighter winds anticipated as they gradually shift around to the southwest late in the day. High pressure shifts eastward by Saturday morning as a cold front moves into the central Great Lakes. Southwest winds increase into Saturday night and may reach 25 knots. Will monitor Saturday afternoon into Saturday night for a small craft advisory. Winds decrease on Sunday as the cold front sags southward across the lake. This boundary will likely stall near the south shore of the lake with light northerly winds anticipated. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Maines NEAR TERM...Maines SHORT TERM...MM LONG TERM...MM AVIATION...Maines MARINE...MM
Hazardous weather outlook, Sep 9, 4:00 PM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 400 PM EDT Thu Sep 9 2021 LEZ061-142>149-162>169-102000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 400 PM EDT Thu Sep 9 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Waterspouts are possible through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Waterspouts are possible Friday morning, especially east of the Lake Erie Islands. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-089-PAZ001-102000- Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 400 PM EDT Thu Sep 9 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. There is a moderate risk for rip currents along the Lake Erie shore later today into tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>009-013-014-017>023-027>033-036>038-047-PAZ002-003-102000- Lucas-Wood-Ottawa-Sandusky-Erie-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 400 PM EDT Thu Sep 9 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 9, 6:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
611 PM EDT Thu Sep 9 2021
OHZ010-092245-
Lorain OH-
611 PM EDT Thu Sep 9 2021
...A strong thunderstorm will impact portions of southwestern Lorain
County through 645 PM EDT...
At 610 PM EDT, Doppler radar was tracking a strong thunderstorm over
Amherst, or near Vermilion, moving southeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elyria, Amherst, Grafton, Wellington, Oberlin, Lagrange, Penfield,
South Amherst and Pittsfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4142 8219 4120 8199 4120 8207 4117 8208
4113 8227 4139 8228
TIME...MOT...LOC 2210Z 336DEG 23KT 4137 8224
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 3:46 PM EDT | Special Marine Warning | CLE | 89 min | |
| Sep 9, 5:33 PM EDT | Special Marine Warning | CLE | 40 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.